Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 126, NWS Austin/San Antonio, TX

May 7, 2007Edwards County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 7, 2007, 11:34 AM CDT for Edwards County, Texas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 11:34 AM CDT (16:34 UTC)
Expired
May 7, 2007, 1:00 PM CDT
In force
86 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 4.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3147 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 071634
FFWEWX
TXC137-071800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 AM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...

* UNTIL 100 PM CDT

* AT 1130 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARTA
  VALLEY

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3028 9977 3009 9977 3009 9998 2991 10001
      2985 10004 2980 10002 2972 10005 2963 10002
      2963 10069 3029 10069

$$
1 follow-up statement
000 
WGUS74 KEWX 071736
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 PM CDT MON MAY 7 2007

TXC137-071800-
EDWARDS TX-
1236 PM CDT MON MAY 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
EDWARDS COUNTY...

AT 1230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 9977 3009 9977 3009 9998 2991 10001
      2985 10004 2980 10002 2972 10005 2963 10002
      2963 10069 3029 10069

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 9:22 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 7, 9:22 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 AM CDT MON MAY 7 2007

.UPDATE...A COMPLEX OF SHOWERS AND THUNDERSTORMS IS MOVING OVER
THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS MORNING. IT IS
DIFFICULT TO DETERMINE HOW FAR EAST THIS SYSTEM WILL PROGRESS.
LOOKING AT THE VAD WIND PROFILE FROM KDFX WITH THE STRONG SOUTHERLY
FLOW INTO THE UPPER LEVELS OF THE ATMOSPHERE AND THE MODEL
DATA...IT LOOKS AS IF THE SYSTEM WILL PROGRESS TO NEAR THE
ESCARPMENT AND THEN DISSIPATE. HAVE MADE ADJUSTMENTS TO THE FIRST
PERIOD BASED ON THE CURRENT CONDITIONS. HAVE INCREASED THE POPS
OUT WEST...AND LOWERED THE MAX TEMPS. OTHERWISE...THE FORECAST
LOOKS GOOD AND IS ON TRACK. UPDATES WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 746 AM CDT MON MAY 7 2007/

AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH OCNL MVFR VSBYS IN
LIGHT RAIN OR SHOWERS BECOMING AFTER 19Z VFR AND AFT 03Z MVFR CIGS AGAIN
DEVELOPING. KDRT TERMINAL MVFR CIGS WITH OCNL IFR CIGS AND VSBYS IN
SHOWERS AND SCATTERED HEAVY THUNDERSTORMS BECOMING AFTER 15Z MVFR CIGS
AND AFTER 18Z VFR. AFT 05Z MVFR CIGS DEVELOPING WITH OCNL MVFR
VSBYS IN SCATTERED TSTMS. SOUTHEAST TO EAST WINDS 10 TO 15 KTS
EXCEPT STRONG AND GUSTY IN AND NEAR TSTMS.

PREV DISCUSSION... /ISSUED 344 AM CDT MON MAY 7 2007/

DISCUSSION...
THIS MORNING A MCS WAS ONGOING ACROSS THE EDWARDS PLATEAU AND BIG
COUNTRY. THIS FEATURE WILL TRACK EAST NORTHEAST THIS MORNING ALONG
THE THETA-E RIDGE AXIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
THIS MORNING ACROSS THE NORTHERN PORTIONS OF VAL VERDE AND EDWARDS
COUNTIES. TODAY THE BEST CHANCE OF SHOWER AND THUNDERSTORM
DEVELOPMENT WILL BE ALONG THE OUTFLOW BOUNDARY PUT DOWN BY THE MCS
AND ALONG THE QUASI-STATIONARY FRONT WEST OF DEL RIO.

ALL MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL TROF OVER THE
SOUTHERN ROCKIES WILL FINALLY BEGIN TO MOVE EASTWARD TUESDAY NIGHT
INTO WEDNESDAY. THIS WILL RESULT IN AN INCREASING CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS THE CWFA. HOWEVER THERE IS A VARIETY OF
SOLUTIONS REGARDING THE SPEED AND SOUTHERN EXTENT OF THE UPPER LOW
PRESSURE SYSTEM AS IT TREKS EASTWARD. THE GFS SOLUTION IS THE
SLOWEST AND FURTHEST SOUTH WITH THE UPPER LOW. THIS SOLUTION KEEPS
RAIN IN THE FCST THROUGH SATURDAY. NOGAPS HAS A TRACK SIMILAR TO
THE GFS THROUGH FRIDAY WHILE THE ECMWF IS FARTHER NORTH. WE WILL
GO WITH THE WETTER GFS SOLUTION FOR THIS FCST.

THE GFS MOS MIN TEMP FCST HAS BEEN SHOWING A COOL BIAS OVER THE
WEEKEND. WITH LITTLE OR NO CHANGE IN THE AIRMASS FOR THE NEXT
COUPLE OF DAYS WILL FCST NEAR PERSISTENCE FOR OVERNIGHT LOWS.

SPC ONCE AGAIN HAS OUR WESTERN COUNTIES IN THE SLIGHT RISK AREA
FOR TODAY...EXTENDING A LITTLE FARTHER TO THE EAST ON TUESDAY.
WILL INCLUDE MENTION OF SEVERE IN THE FCST. ADDITIONAL MCS
DEVELOPMENT WILL BE POSSIBLE AGAIN TONIGHT AND TUESDAY NIGHT WHILE
THE UPPER TROF AND QUASI-STATIONARY FRONT REMAIN WEST OF THE
CWFA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  71  84  69  83 /  20  10  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  86  72  84  70  82 /  20  10  20  20  20
DEL RIO INTL AIRPORT           84  73  87  70  87 /  60  40  30  50  30
SAN ANTONIO INTL AIRPORT       84  73  84  70  82 /  20  10  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/11
Hazardous weather outlook, May 7, 5:52 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT MON MAY 7 2007

TXZ183>185-202-217-081100-
VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE
EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN
PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM
LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD
PRODUCE SOME LOCALIZED FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY
THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND
DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY
PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TONIGHT.

TXZ171>173-186>190-192-203-204-218-228-081100-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY
WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS.
IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED
FLOODING BOTH TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TUESDAY AND WEDNESDAY.

TXZ191-193-194-205>209-219>225-081100-
HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
552 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE
MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN
ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED
FLOODING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED WEDNESDAY.

In the hours before

Local storm report, May 7, 8:19 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     HAIL             DEL RIO                 29.38N 100.90W
05/07/2007  E0.50 INCH       VAL VERDE          TX   LAW ENFORCEMENT

            PEA TO MARBLE SIZE HAIL.

&&

ANDEWX
Local storm report, May 7, 9:39 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      COMSTOCK                29.68N 101.17W
05/07/2007                   VAL VERDE          TX   LAW ENFORCEMENT

            HIGHWAYS 1024 AND 163 CLOSED.

0830 AM     FLASH FLOOD      9 SW JUNO               30.06N 101.22W
05/07/2007                   VAL VERDE          TX   CO-OP OBSERVER

            LOW WATER CROSSINGS FLOODED AROUND HUDSPETH RIVER RANCH.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:28 AM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 7, 5:51 AM CDTSevere Thunderstorm WarningEWXVal Verde27 min
May 7, 6:10 AM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 6:31 AM CDTSevere Thunderstorm WarningEWXVal Verde44 min
May 7, 7:12 AM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 7, 8:37 AM CDTFlash Flood WarningEWXEdwards, Kinney3 hr
May 7, 9:11 AM CDTSevere Thunderstorm WarningEWXKinney64 min
May 7, 10:17 AM CDTFlash Flood WarningEWXReal3 hr
May 7, 11:50 AM CDTFlash Flood WatchEWXBandera, Dimmit, Edwards, Frio, Gillespie, Kendall and 9 more13 hr
May 7, 12:46 PM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 5:42 PM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 6:06 PM CDTFlash Flood WarningEWXKinney, Maverick3 hr
May 7, 6:11 PM CDTFlood WatchEWXDimmit, Maverick, Uvalde, Zavala4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.